MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: can you please confirm the product code for the complaint device? is it ec45? yes.Or, is it ec45a? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did any piece of the reload fall into the patient? if yes, how was it retrieved? did this alter the procedure in any way?.
 
Event or Problem Description
It was reported that during an unknown procedure, the knife cuts into the magazine plastic parts from the magazine found in the instrument mouth.No harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # p55t5v.The analysis found that one ec45 device was returned with no apparent damage and with an ecr45m partially fired 1/10 cartridge loaded on the device.The device was tested for functionality with the returned cartridge reload by resetting and reloading it into the device.The functional test demonstrated that the remaining staples in the cartridge reload formed properly and the instrument achieved its complete 3-stroke firing sequence without any difficulties.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.No damaged on the cartridge was noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch number: p55t5v.Investigation summary: the analysis found that one ec45 device was returned with no apparent damage and with an ecr45m partially fired 1/10 cartridge loaded on the device.The device was tested for functionality with the returned cartridge reload by resetting and reloading it into the device.The functional test demonstrated that the remaining staples in the cartridge reload formed properly and the instrument achieved its complete 3-stroke firing sequence without any difficulties.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.No damaged on the cartridge was noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information requested and received: did any piece of the reload fall into the patient? no.If yes, how was it retrieved? did this alter the procedure in any way? no.

Brand Name
ECHELON 45 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7707756
Report Number3005075853-2018-11463
Device Sequence Number1120666
Product Code GDW
UDI-Device Identifier20705036001666
UDI-Public20705036001666
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberEC45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/23/2018
08/31/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/27/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1